Alert archive / Kentucky / Flash Flood Warnings in 1999

Flash Flood Warning 33, NWS Louisville, KY

June 28, 19994 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Jun 28, 1999, 5:15 PM EDT for 4 counties in Kentucky. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 1999, 5:15 PM EDT (21:15 UTC)
Expired
Jun 28, 1999, 7:00 PM EDT
In force
105 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Fayette County, KY, Jessamine County, KY, Mercer County, KY, Woodford County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 1999-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 1999-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSDF 282118
FFWSDF
KYC067-113-167-239-282300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 PM EDT MON JUN 28 1999

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN EAST CENTRAL KENTUCKY
  JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY
  MERCER COUNTY IN EAST CENTRAL KENTUCKY
  WOODFORD COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 700 PM EDT

* AT AT 515 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM
  LAWRENCEBURG TO LEXINGTON... MOVING EAST AT 35 MPH.

* CLUSTERS OF THUNDERSTORMS WITH TORRENTIAL RAIN WILL CONTINUE INTO
  THE EVENING ACROSS EAST-CENTRAL KENTUCKY. ANOTHER ONE TO THREE
  INCHES OF RAIN CAN BE EXPECTED THIS EVENING. THE NEW RAINFALL...
  ON TOP OF THE RAIN EARLIER IN THE DAY...WILL LEAD TO FLASH
  FLOODING.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!.

.END/STUREY/AB/FUNK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:25 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 28, 3:25 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE, KY
325 PM EDT MON JUN 28 1999

MAJOR FORECAST PROBLEM DEALING WITH HEAVY RAINS AND FLASH FLOODING
AT LEAST THROUGH THE EARLY NIGHT HOURS...THEN OVERNITE AND TUESDAY
HOW TO HANDLE THE DIMINISHING AND ENDING OF PCPN NW TO SE ACRS FA
AS WEAK COLD FRONT BRINGS TEMP RELIEF...BEFORE MORE HEAT AND HUMIDITY
RETURN LATER THIS WEEK.

CONTS TO LOOK LIKE MAIN PCPN THREAT WILL BE WELL AHEAD OF CDFNT
WI TSTM COMPLEX MVG ACRS FA DURG LATE AFTN AND EARLY NITE...HWVR WI
AMPLE RH IN PLACE BEHIND THIS SYS...WILL STILL GO WI 50 PCT POPS OR HIER
AFT MIDNIGHT...AND MTN EARLY MRNG RW ERN ACRS SRN PTNS OF FA.

NEW FWC POPS APEAR TO BE MUCH TOO LOW FOR TNGHT...OTHRW NO MJR PROBS
WI REST OF FWC POP GUID...TEMP TREND IN FWC LUK OK TOO.

.SDF...NONE.

In the hours before

Special weather statement, Jun 28, 11:45 AM EDT, 5 hours 30 minutes before
KYZ035>037-039>043-046>049-054>057-061>067-070>078-081-082-290000-

CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 AM EDT MON JUN 28 1999

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS CONTINUES LATE THIS AFTERNOON AND EVENING FOR
MUCH OF CENTRAL KENTUCKY ROUGHLY ALONG AND WEST OF A NORTH SOUTH
LINE THROUGH FRANKFORT KENTUCKY.

THE PRIMARY SEVERE WEATHER THREAT IS FROM DAMAGING WINDS. A THUNDERSTORM
COMPLEX MOVING EAST SOUTHEAST FROM WESTERN MISSOURI IS EXPECTED TO
REDEVELOP THIS AFTERNOON OVER WESTERN KENTUCKY AND THEN SPREAD
EASTWARD.

STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE
OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION.
SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
Special weather statement, Jun 28, 12:34 PM EDT, 4 hours 41 minutes before
KYZ035>037-039>043-046>049-054>057-061>067-070>078-081-082-290000-

CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 AM EDT MON JUN 28 1999

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS CONTINUES LATE THIS AFTERNOON AND EVENING FOR
MUCH OF CENTRAL KENTUCKY ROUGHLY ALONG AND WEST OF A NORTH SOUTH
LINE THROUGH FRANKFORT KENTUCKY.

THE PRIMARY SEVERE WEATHER THREAT IS FROM DAMAGING WINDS. A THUNDERSTORM
COMPLEX MOVING EAST SOUTHEAST FROM WESTERN MISSOURI IS EXPECTED TO
REDEVELOP THIS AFTERNOON OVER WESTERN KENTUCKY AND THEN SPREAD
EASTWARD.

STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAVL WEATHER SERVICE
OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION.
SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:26 PM EDTFlash Flood WarningLMKJefferson2 hr
Jun 28, 3:47 PM EDTSevere Thunderstorm WarningLMKHardin, Meade28 min
Jun 28, 3:56 PM EDTSevere Thunderstorm WarningLMKHart34 min
Jun 28, 4:02 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson48 min
Jun 28, 4:32 PM EDTFlash Flood WarningLMKBullitt, Spencer58 min
Jun 28, 4:55 PM EDTSevere Thunderstorm WarningLMKMercer, Woodford35 min
Jun 28, 5:25 PM EDTFlash Flood WarningLMKBullitt, Jefferson2 hr

Nearby

Flash Flood Warnings in Kentucky, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.